Maine, 2004Damaging Wind in Maine, August 3, 2004
August 3, 2004 · NWS CAR · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 3, 2:15 AM EST, 11 hours 25 minutes earlier.
Area forecast discussion, Aug 3, 2:15 AM EST, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU MAINE
315 AM EDT TUE AUG 3 2004
.SYNOPSIS...AN APPROACHING COLD FRONT WILL BRING SHOWERS AND
THUNDERSTORMS TO THE REGION THIS AFTERNOON. SOME STRONG STORMS MAY
CONTAIN DAMAGING WINDS. DRY WEATHER WILL RETURN WEDNESDAY AS THE COLD
FRONT PUSHES OFFSHORE WEDNESDAY MORNING FOLLOWED BY WEAK HIGH
PRESSURE RIDGING. CLOUDS WILL INCREASE THURSDAY AS A STRONG LOW
PRESSURE SYSTEM APPROACHES FROM THE OHIO VALLEY WHICH WILL BRING RAIN
TO THE REGION BY FRIDAY.
&&
.SHORT TERM (TODAY THROUGH WEDNESDAY)...
EXPECT BEST CHANCE OF SHOWERS AND THUNDERSTORMS LATE AFTERNOON INTO
THE EARLY EVENING. HAVE NOT MADE ANY SIGNIFCANT CHANGES TO POPS OR TO
TIMING TODAY THROUGH 06Z TONIGHT. BASED ON LATEST ETA AND GFS HAVE
LOWERED POPS AFTER 06Z TONIGHT. HAVE ALSO RAISED QPF THIS AFTERNOON
AND EARLY TONIGHT. FOR WEDNESDAY WILL ONLY CARRY LOW POPS IN
EASTERN AREAS. HAVE LOADED LATEST GFS MATCH MOS TEMPERATURES OVER
LAND AND USED ETA12 TEMPERATURES OVER THE COASTAL WATERS. HAVE
LOWERED ETA12 MAX TEMPERATURES OVER THE COASTAL WATERS WEDNESDAY.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY NIGHT)...
WENT WITH ETA/GFS BLEND THROUGH 06Z SAT. MODEL CONSENSUS IS TO BRING
IN PRECIP ASSOCIATED WITH STRONG LOW PRES EARLIER BUT THERE IS
SIGNIFICANT DISAGREEMENT WITH THES TIMING. THE FASTER GFS KEEPS THE
LOW INLAND AND BRINGS PRECIP INTO THE CWA BY 12Z THURS. THE SLOWER
ETA DEVLOPS A COASTAL LOW WITH PRECIP BY 00Z FRI. WITH SIGNIFICANT
QPF AND MODEL AGREEMENT FRI...UPPED POPS TO LIKELY FRI WITH
POPS DECREASING AS COLD FRONT MOVES INTO THE CWA FRI EVE. OMEGA
FIELD SUGGESTS DOWNEAST COULD SEE HIGHEST QPF. FOR SKIES...BROUGHT IN
CLOUDS IN FASTER ON THURS WITH APPROACHING WARM FRONT. NO
ADJUSTMENTS NEEDED WITH TEMPS. REMAINDER OF EXTENDED LOOKS FINE...NO
OTHER CHANGES MADE.
&&
.AVIATION...
EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON
INTO THE EVENING AS A COLD FRONT MOVES THROUGH THE AREA. GENERALLY
VFR CONDITIONS WITH ONLY EXCEPTION IN THE VICINITY OF THUNDERSTORMS.
&&
.MARINE...
WNA WAVE WATCH IS RUNNING A LITTLE HIGH WITH WAVE HEIGHTS TODAY AND
TONIGHT SO HAVE LOWERED NUMBERS SLIGHTLY. HAVE INTIALIZED WIND
GRIDS WITH ETA12 AND HAVE MADE ONLY MINOR MODIFICATIONS.
EXTENDED WINDS AND SEAS EXPECTED TO INCREASE ABOVE SCA THURS NIGHT
WITH DEEP SOUTHERLY FETCH ASSOCIATED WITH APPROACHING STRONG LOW PRES
FROM OHIO VALLEY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&
SHORT TERM: MIGNONE
LONG TERM: CALDERON
AVIATION: SMF/MIGNONE
Hazardous weather outlook, Aug 3, 4:07 AM EST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
507 AM EDT TUE AUG 3 2004
MEZ001>006-010-011-015>017-029>032-030906-
CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME-
COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME-
NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-
NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-
SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME-
INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR...
BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...CARIBOU...
CHERRYFIELD...CLAYTON LAKE...DANFORTH...DEBOULLIE MOUNTAIN...
DEXTER...DOVER-FOXCROFT...EAGLE LAKE...EASTPORT...ELLSWORTH...
ESTCOURT STATION...FORT FAIRFIELD...FORT KENT...GREENVILLE...
GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...MACHIAS...
MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...OLD TOWN...
PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...SAINT PAMPHILE...
VAN BUREN AND VANCEBORO
507 AM EDT TUE AUG 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.
.DAY ONE...TODAY
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY. AHEAD OF THE
FRONT...SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS
AFTERNOON. SOME STORMS MAY CONTAIN GUSTY WINDS...DANGEROUS LIGHTNING
AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
CALDERON
In the hours before
Special weather statement, Aug 3, 11:46 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1246 PM EDT TUE AUG 3 2004
MEZ004-010-031745-
PISCATAQUIS COUNTY...
1246 PM EDT TUE AUG 3 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...
AT 1244 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS AROUND ROCKWOOD. THE STORMS WERE MOVING EAST AT 25 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 145 PM EDT INCLUDE...
ROCKWOOD... LOBSTER LAKE... KOKADJO...
RIPOGENUS...
THE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 30 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4577 6978 4575 6976 4575 6972 4583 6972
4616 6882 4569 6885 4565 6896 4552 6897
4548 6976 4554 6978 4558 6971 4565 6969
4565 6973 4574 6981
STUREY
NNNNSpecial weather statement, Aug 3, 12:50 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
150 PM EDT TUE AUG 3 2004
MEZ002-004>006-010-031915-
PISCATAQUIS...PENOBSCOT AND AROOSTOOK COUNTIES...
150 PM EDT TUE AUG 3 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT AND
AROOSTOOK COUNTIES...
AT 150 PM EDT...DOPPLER WEATHER RADAR INDICATED CLUSTERS OF
THUNDERSTORMS OVER RIPOGENUS. THE STORMS WERE MOVING NORTHEAST AT 40
MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 315 PM EDT INCLUDE...
RIPOGENUS... MOUNT KATAHDIN... BAXTER ST PARK...
TELOS LAKE... SHIN POND... PATTEN...
MOOSEHORN CROSSING... OXBOW...
SMYRNA MILLS...
THE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4607 6954 4560 6918 4614 6799 4654 6835
STUREY
NNNNSpecial weather statement, Aug 3, 12:56 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
156 PM EDT TUE AUG 3 2004
MEZ001-002-031915-
AROOSTOOK COUNTY...
156 PM EDT TUE AUG 3 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 153 PM EDT...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF
THUNDERSTORMS 10 MILES SOUTHEAST OF EAGLE LAKE. THE STORMS WERE
MOVING NORTHEAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 315 PM EDT INCLUDE...
WOODLAND... VAN BUREN...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4702 6877 4674 6870 4703 6754 4732 6778
STUREY
NNNNSpecial weather statement, Aug 3, 1:40 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
240 PM EDT TUE AUG 3 2004
MEZ002-004>006-011-031-032000-
PISCATAQUIS...PENOBSCOT AND AROOSTOOK COUNTIES...
245 PM EDT TUE AUG 3 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT AND
AROOSTOOK COUNTIES...
AT 240 PM EDT...DOPPLER WEATHER RADAR INDICATED SEVERAL CLUSTERS OF
THUNDERSTORMS...ONE AREA NEAR BAXTER ST PARK...THE OTHER AREA
EXTENDING FROM SMYRNA MILLS THROUGH MILLINOCKET. THE STORMS WERE
MOVING NORTHEAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 400 PM EDT INCLUDE...
SHERMAN... MOOSEHORN CROSSING...
SHIN POND... PATTEN... SHERMAN STATION...
WYTOPITLOCK... ISLAND FALLS... OXBOW...
HAYNESVILLE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 405 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
REMEMBER ALL THUNDERSTORMS PRODUCE LIGHTNING...SO MOVE TO A PLACE OF
SAFETY UNTIL THE STORMS PASS BY.
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4618 6921 4541 6891 4568 6780 4671 6782
STUREY
NNNNSpecial weather statement, Aug 3, 1:40 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
240 PM EDT TUE AUG 3 2004
MEZ002-004>006-011-031-032000-
PISCATAQUIS...PENOBSCOT AND AROOSTOOK COUNTIES...
245 PM EDT TUE AUG 3 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS...PENOBSCOT AND
AROOSTOOK COUNTIES...
AT 240 PM EDT...DOPPLER WEATHER RADAR INDICATED SEVERAL CLUSTERS OF
THUNDERSTORMS...ONE AREA NEAR BAXTER ST PARK...THE OTHER AREA
EXTENDING FROM SMYRNA MILLS THROUGH MILLINOCKET. THE STORMS WERE
MOVING NORTHEAST AT 40 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 400 PM EDT INCLUDE...
SHERMAN... MOOSEHORN CROSSING...
SHIN POND... PATTEN... SHERMAN STATION...
WYTOPITLOCK... ISLAND FALLS... OXBOW...
HAYNESVILLE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 40 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
REMEMBER ALL THUNDERSTORMS PRODUCE LIGHTNING...SO MOVE TO A PLACE OF
SAFETY UNTIL THE STORMS PASS BY.
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4618 6921 4541 6891 4568 6780 4671 6782
STUREY
NNNNThunderstorm Wind, Aroostook
- When
- August 3, 1:40 PM EST
- Where
- Aroostook County, 5 mi N of Perham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 46.917, -68.200
The winds partially tore the roof from a mobile home. Several trees were also blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, August 3 to 4, 2004$1.1 million · F1 · 65 events
- Flash Flooding and Hail in Wisconsin, August 3, 2004$10 million · 3 in hail · 22 events
- Hurricane and Flash Flooding in North Carolina, August 3, 2004$7.5 million · 13 events
- Damaging Wind in Minnesota, August 3, 2004$2.0 million · 78 kt wind · 1 event
- Damaging Wind in South Dakota, August 3, 2004$1.0 million · 78 kt wind · 1 event
- Damaging Wind in Minnesota, August 3, 2004$1.0 million · 69 kt wind · 1 event
- Damaging Wind in Minnesota, August 3, 2004$1.0 million · 69 kt wind · 1 event
- Damaging Winds and Lightning Strike in Iowa, August 3, 2004$309,000 · 61 kt wind · 10 events
- Damaging Wind in South Dakota, August 3, 2004$300,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Iowa, August 3, 2004$105,000 · 1.75 in hail · 18 events
- Lightning Strike in Maine, August 3, 2004$200,000 · 1 event
- Damaging Wind in New York, August 3, 2004$160,000 · 80 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418983.